I started taking Pristiq 50mg 5 days ago for depression. So far I felt absolutely nothing, not even side effects. The only difference I noticed was an increased sweating. It's almost like I'm not taking anything. Yesterday I had a really bad crisis and I'm asking myself if I should keep taking Pristiq for a few more days or if I should ask my doctor to change the medication. How long until I can feel the effects of Pristiq?
Well, we know it’s in you if you’re sweating! Lol. It can take some time, so be patient. General rule is to look for benefits around the two week mark, and expect a full response around the 4 week mark. If at week 3 nothing has changed at all, give your doc a call. It’s way to soon for you to just quit it though.
Hi, marilia! You have to be very patient with psychiatric drugs because they just don't work instantly like aspirin does. Many people report some improvement in about 2 weeks, but it can take 4-6 weeks to feel the full effects and 6-8 weeks for the drug to reach steady state therapeutic levels in your bloodstream.
As Sidekick says, sweating is a common side effect of Pristiq so we know it's starting to take effect. You're lucky that you're not having other side effects too, although the majority of people don't.
Give it some time, and if you're not starting to feel better in a couple of weeks let your doctor know but I think you'll do fine.
Best regards, Wildcat
I'm in month 4 now. No change. Should I stop?
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Oct 2014 • 2 answers
Updated 2 Feb 2017 • 3 answers
Updated 24 May 2018 • 1 answer
Updated 28 Jul 2018 • 2 answers
Updated 27 Jan 2019 • 3 answers